MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d single-use duodenoscope was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat a suspected choledocholithiasis on (b)(6) 2023.During the procedure, the physician started to introduce a sphincterotome device through the working channel of the exalt model d scope.However, it was unable to pass the accessory device through the working channel.As a result, the procedure was aborted.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Impact code f05 captures the reportable event of aborted/cancelled procedure.
 
Additional Manufacturer Narrative
Block d3: address 1, corrected.Block d4: expiration date and unique identifier (udi) updated.Block h4: device manufacture date updated.Block h6: impact code f05 captures the reportable event of aborted/cancelled procedure.Block h10: the returned exalt model d scope was visually inspected.No damage or defects were observed along the umbilicus, at the handle, or along the catheter of the device.No damage to the distal tip was observed, including at the working channel exit and the elevator.The device umbilicus was plugged into a controller; a live, clear image displayed.The scope was articulated in all directions and combinations of directions; no articulation or image issues were observed.Using the thumb lever on the device handle, the elevator was actuated; no elevator issues were identified.A spyscope ds scope was plugged into a spy controller and passed through the exalt d working channel.Several inches down the working channel, an obstruction was observed on the spy monitor.The obstruction was able to be pushed out of the exalt scope and was found to be a foam insert, foreign to the exalt device.The working channel of the exalt scope was visually inspected; no additional obstructions, kinks, or other defects were observed in the cleared working channel.During returned product analysis, an obstruction identified as a foreign foam insert was found inside the scope working channel.No design or manufacturing defects were identified with the returned device.The foreign foam material contained a center hole, consistent with a foam insert assembled into biopsy caps used with duodenoscopes.It is likely that the foam insert became dislodged from the biopsy cap and lodged in the exalt working channel, potentially due to issues with the biopsy cap, handling of accessory devices through the cap, or the size of accessory devices inserted.It is unlikely that any issue with the returned exalt d scope contributed to the reported event.Therefore, based on all gathered information, the probable cause of the reported event was determined to be adverse event related to procedure, which indicates that the event occurred during the procedure a result of factors external to the exalt d scope.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database was not required as no process-related issue was identified which could have contributed to the reported complaint.A labeling review was performed and, and it was identified that the device was used per the directions for use (dfu) / product label.There is no evidence that the device was misused.
 
Event or Problem Description

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2456 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16387239
Report Number3005099803-2023-00833
Device Sequence Number5592669
Product Code FDT
UDI-Device Identifier08714729995746
UDI-Public08714729995746
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberM0054242CE0
Device Catalogue Number4242CE
Device Lot Number27794661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale